I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search




Posted 03 December 2017 23:14:51(UTC)

I completed a successful course of prostate cancer treatment last July. In May this year I started intermittent rectal bleeding and an endoscopy showed it was telangiectasia caused by radiotherapy. "Very common".

Ive had two hospital appointments since the endoscopy both of about 3 minutes duration, neither involving any treatment or medication. My oncologist said she'd had one patient who had this for 4 years and it cleared up without intervention.

Does anyone else have this condition. Is there any practical guidance for day to day living?

Posted 04 December 2017 17:53:06(UTC)

Hi Alastair,

I think I have this too, though couldn't put a name to it.

I have the same symptoms since finishing RT 8 weeks ago.

I checked out telangiectasia/spider veins on Wikipedia and recognised the symptom in the picture, but I had these on my scrotum.

On just checking, I notice the number must have doubled since RT.

If someone had told me I would be disclosing info like this a year ago, I wouldn't have believed them. All in the aid of science and PCa !



Posted 14 February 2018 17:34:19(UTC)

The rectal bleeding caused by the collateral damage of radiation therapy has been continuing apace since my note of early December. Seems it is quite a common side effect and there are a couple of treatments. The NHS where I live is reluctant to do them and since late December last year there's been a moratorium on elective ops so when they may be able to cure me is known only to Mystic Meg! Actual hard web based info on this condition seems a bit scarce.

Posted 14 February 2018 18:40:52(UTC)

It is one of a group of problems referred to as Pelvic Radiation disease and you will perhaps find more information on the generic term. Treatment with lasers isn’t very common and tends to be used only in severe cases but your doctor should have been able to prescribe a gel or pessary that might help

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

Posted 14 February 2018 18:46:01(UTC)

I am having bladder problems following RT that finished in May 2017. I spoke to one of the specialist nurses on here and she advised me to contact PRDA which is a pelvic radiation disease association charity. They have supplied me with the names of two consultants who deal with post radiation damage,my GP has got me appointments with either one of them early in February. Unfortunately one is 120 miles south and the other 80 miles north. My own late effects team were unable to offer anything.

It may be Voodoo and black magic but I have started hyperbaric oxygen therapy three times a week.

Thanks Chris

©2018 Prostate Cancer UK